Alert archive / North Carolina / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 34, NWS Raleigh, NC

April 8, 20205 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Apr 8, 2020, 7:21 PM EDT for 5 counties in North Carolina. It was in force for 54 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 8, 2020, 7:21 PM EDT (23:21 UTC)
Expired
Apr 8, 2020, 8:15 PM EDT
In force
54 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Edgecombe County, NC, Johnston County, NC, Nash County, NC, Wayne County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 68 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 8, 7:30 PM EDTTSTM WND DMG3 Ssw Wilson, NCHIGH WINDS TOPPLED TREES AND PICKED UP TWO LARGE METAL CARPORTS AND SENT THEM AT LEAST .25 MILE INTO A BUILDING. ALSO BLEW DOWN 7 UTILITY POLES.
Apr 8, 7:31 PM EDTHAIL 1Lucama, NCQUARTER-SIZED HAIL AT US HIGHWAY 301 AND MAIN ST.
Apr 8, 7:32 PM EDTHAIL 11 Nnw Wilson, NCQUARTER-SIZED HAIL AT FOREST HILLS RD NW AND HIGHWAY 42 IN WILSON.
Apr 8, 7:40 PM EDTHAIL 0.253 Nnw Fremont, NCPEA-SIZED HAIL AT HOOKS RD AND WILSON RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 11.4 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2020-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 98 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2020-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 181 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
98 J/kg
Mixed-layer CIN
-241 J/kg
Mixed-layer LCL
1232 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
181 m²/s²
0-3 km storm-relative helicity
215 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

228 
WUUS52 KRAH 082321
SVRRAH
NCC065-101-127-191-195-090015-
/O.NEW.KRAH.SV.W.0034.200408T2321Z-200409T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
721 PM EDT Wed Apr 8 2020

The National Weather Service in Raleigh has issued a

* Severe Thunderstorm Warning for...
  Northeastern Wayne County in central North Carolina...
  Nash County in central North Carolina...
  Edgecombe County in central North Carolina...
  Wilson County in central North Carolina...
  Northeastern Johnston County in central North Carolina...

* Until 815 PM EDT.

* At 721 PM EDT, severe thunderstorms were located along a line
  extending from near Dortches to 6 miles southeast of Bailey to 7
  miles east of Clayton, moving southeast at 40 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Rocky Mount, Goldsboro, Tarboro, Nashville, Wilson, Elm City,
  Fremont, Dortches, Walnut Creek and Bailey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.

&&

LAT...LON 3582 7735 3583 7739 3581 7742 3580 7747
      3557 7782 3543 7783 3538 7780 3534 7782
      3521 7783 3570 7848 3573 7842 3579 7815
      3617 7800 3600 7741 3590 7734
TIME...MOT...LOC 2321Z 310DEG 33KT 3602 7792 3570 7806 3567 7833 

HAIL...1.00IN
WIND...60MPH
 
$$

GIH
3 follow-up statements
800 
WWUS52 KRAH 082344
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
744 PM EDT Wed Apr 8 2020

NCC127-082354-
/O.CAN.KRAH.SV.W.0034.000000T0000Z-200409T0015Z/
Nash NC-
744 PM EDT Wed Apr 8 2020

...THE SEVERE THUNDERSTORM WARNING FOR NASH COUNTY IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 3582 7735 3583 7739 3581 7742 3580 7747
      3557 7782 3543 7783 3538 7780 3534 7782
      3521 7783 3522 7784 3557 7831 3568 7799
      3585 7788 3584 7784 3600 7777 3600 7741
      3590 7734
TIME...MOT...LOC 2344Z 310DEG 33KT 3589 7773 3557 7787 3554 7814 

$$

NCC065-101-191-195-090015-
/O.CON.KRAH.SV.W.0034.000000T0000Z-200409T0015Z/
Wayne NC-Edgecombe NC-Wilson NC-Johnston NC-
744 PM EDT Wed Apr 8 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR NORTHEASTERN WAYNE...EDGECOMBE...WILSON AND EAST CENTRAL JOHNSTON
COUNTIES...

At 744 PM EDT, severe thunderstorms were located along a line
extending from near Rocky Mount to 6 miles east of Fremont to 11
miles east of Smithfield, moving southeast at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Rocky Mount, Goldsboro, Tarboro, Wilson, Elm City, Fremont, Walnut
Creek, Micro, Selma and Princeville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3582 7735 3583 7739 3581 7742 3580 7747
      3557 7782 3543 7783 3538 7780 3534 7782
      3521 7783 3522 7784 3557 7831 3568 7799
      3585 7788 3584 7784 3600 7777 3600 7741
      3590 7734
TIME...MOT...LOC 2344Z 310DEG 33KT 3589 7773 3557 7787 3554 7814 

HAIL...1.00IN
WIND...60MPH
 
$$

77
969 
WWUS52 KRAH 082358
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
758 PM EDT Wed Apr 8 2020

NCC101-090007-
/O.CAN.KRAH.SV.W.0034.000000T0000Z-200409T0015Z/
Johnston NC-
758 PM EDT Wed Apr 8 2020

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL JOHNSTON COUNTY
IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled. However, another 
severe thunderstorm warming remains in effect for portions of 
Johnston County until 9 PM.

LAT...LON 3582 7735 3583 7739 3581 7742 3580 7747
      3557 7782 3543 7783 3538 7780 3534 7782
      3521 7783 3522 7784 3543 7813 3549 7797
      3556 7793 3563 7788 3577 7782 3583 7780
      3590 7775 3596 7766 3590 7741 3587 7734
TIME...MOT...LOC 2357Z 301DEG 34KT 3582 7763 3554 7773 3548 7786 

$$

NCC065-191-195-090015-
/O.CON.KRAH.SV.W.0034.000000T0000Z-200409T0015Z/
Wayne NC-Edgecombe NC-Wilson NC-
758 PM EDT Wed Apr 8 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR NORTHEASTERN WAYNE...SOUTHERN EDGECOMBE AND EASTERN WILSON
COUNTIES...

At 757 PM EDT, severe thunderstorms were located along a line
extending from 7 miles southwest of Tarboro to 6 miles northwest of
Snow Hill to 7 miles southeast of Fremont, moving southeast at 40
mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Goldsboro, Tarboro, Walnut Creek, Princeville, Pinetops,
Stantonsburg, Macclesfield, Saratoga, Conetoe and Eureka.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3582 7735 3583 7739 3581 7742 3580 7747
      3557 7782 3543 7783 3538 7780 3534 7782
      3521 7783 3522 7784 3543 7813 3549 7797
      3556 7793 3563 7788 3577 7782 3583 7780
      3590 7775 3596 7766 3590 7741 3587 7734
TIME...MOT...LOC 2357Z 301DEG 34KT 3582 7763 3554 7773 3548 7786 

HAIL...1.00IN
WIND...60MPH
 
$$

77
677 
WWUS52 KRAH 090008
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
808 PM EDT Wed Apr 8 2020

NCC065-191-195-090018-
/O.EXP.KRAH.SV.W.0034.000000T0000Z-200409T0015Z/
Wayne NC-Edgecombe NC-Wilson NC-
808 PM EDT Wed Apr 8 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WAYNE...SOUTHERN
EDGECOMBE AND EASTERN WILSON COUNTIES WILL EXPIRE AT 815 PM EDT...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Raleigh.

LAT...LON 3582 7735 3583 7739 3581 7742 3580 7747
      3557 7782 3543 7783 3538 7780 3534 7782
      3521 7783 3522 7784 3543 7813 3549 7797
      3556 7793 3563 7788 3577 7782 3583 7780
      3590 7775 3596 7766 3590 7741 3587 7734
TIME...MOT...LOC 0008Z 310DEG 33KT 3576 7754 3548 7764 3542 7777 

$$

77

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 3:15 PM EDT, 4 hours 6 minutes earlier.

Area forecast discussion, Apr 8, 3:15 PM EDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
National Weather Service Raleigh NC
315 PM EDT Wed Apr 8 2020

.SYNOPSIS...
Warm moist air combined with passage of a mid level disturbance over
North Carolina will bring a risk of strong to possibly severe storms
this afternoon and evening. A cold front will approach from the west
late tonight and cross the area Thursday, bringing another round of
storms. Behind this cold front, high pressure will bring cooler and
drier air late Thursday night into Saturday. Rain chances return by
Sunday and Monday as another storm system moves in.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 255 PM Wednesday...

We've been awaiting convective initiation thus far, given the
formidable cap around 800 mb and dewpoints that are less than ideal,
mostly in the 50s. But we're finally getting some agitated cu across
the W Piedmont and Sandhills where the CINH is finally dissolving
and where dewpoints are generally a bit higher than in the NE CWA, a
function of the old outflow generated from the early-morning MCS
over OH/WV/VA. As strong heating continues to chip away at the cap
and culminate in 1000-1500 J/kg of MLCAPE within 30-40 kts of
effective bulk shear, we should see isolated to scattered convection
develop over our far N counties, developing further on its western
flank as it propagates to the ESE through early evening. Fat CAPE
through the hail growth zone aloft (a result of steep lapse rates
through the EML, evident in the 750-500 mb profiles in the 12z
observed GSO sounding and in proximity forecast soundings) still
suggests a large hail threat, with the wind profile indicative of
possible splitting cells. Damaging wind gusts remain a threat as
well, with RAP downdraft CAPE in the 800-1000 J/kg range. Once this
activity exits the SE CWA, likely in the late evening, we should see
several hours of dry weather and partly cloudy skies. Areas that
happen to receive decent rainfall later today could see patchy fog
development, but the presence of residual convective debris clouds
to curb radiational cooling may limit the fog threat, despite light
winds. Our attention then turns to what should be a band of strong
to severe storms just ahead of the approaching cold front over the
Ohio Valley and Mid Miss Valley tonight. Timing this convection (or
its remnant MCV) east-southeastward brings it into the western CWA
toward daybreak, so will trend pops up there very late tonight.
Expect anomalously warm lows in the upper 50s to mid 60s. -GIH

&&

.SHORT TERM /THURSDAY/...
As of 315 PM Wednesday...

The band of convection is expected to cross central NC during the
morning, departing the Coastal Plain around noon or shortly
thereafter. While there may be a few embedded strong storms, the
unfavorable time of day and waning large scale forcing for ascent
will reduce the threat of strong storms. The bigger story Thu may be
the strong winds from the W and WNW near and just behind the front,
with the potential to gust to 25-35 mph as strong winds at 925-850
mb are transported groundward. Will need to monitor high-res
guidance and morning observations to see if a short-fuse wind
advisory might be warranted. (See fire weather section below for
fire concerns.) Otherwise, expect fair skies with scattered flat
stratocu. Confidence in the high temp forecast is reduced by the
likely initial delay of the coolest air by the higher terrain, as it
appears that thicknesses won't drop in earnest until well into the
afternoon. Will go with highs from the mid 70s in the NW to the mid
80s SE. -GIH

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
As of 200 PM Wednesday...

Thursday night through Saturday night: A large upper low will swing
through SE Canada and the Northeast US Thursday night. Meanwhile at
the surface, the cold front will continue pushing east of central
NC. Expect lows in the mid 40s NW to low 50s SE in the wake of the
fropa. Cold Canadian high pressure will build south into the Plains
Thursday night and shift eastward into and over the mid-Atlantic on
Friday/Friday night. Despite a shortwave aloft passing over the the
area on the back side of the departing upper low, expect the weather
to remain dry with NW flow and subsidence over the area. Expect
below normal temperatures Friday and Friday night with highs in the
upper 50s to mid 60s and lows in the upper 30s to low 40s.
Temperatures should moderate some to near normal on Saturday and
Saturday night as the surface high shifts east off the Atlantic
coast and weak sub-tropical ridging aloft builds over the Southeast
and mid-Atlantic. Highs in the mid 60s and lows in the mid 40s to
around 50 degrees.

Sunday through Tuesday: Little change in the forecast for the system
moving into the area Sunday/Monday. The upper low should be sampled
much better today, so expect model agreement to improve further in
the next day or so. This low will slowing make its way through the
Southwest by Saturday before getting caught in a deepening northern
stream trough and swinging east through the southern Plains, then
northeast through the MS Valley as a s/w trough Sunday/Sunday night.
The wave will then lift through the OH Valley and into the Great
Lakes and Northeast US Sunday night/Monday. At the surface, the low
will strengthen as the it moves east through the Plains and MS
Valley. The attendant cold front will push east Sunday night and
Monday, though specific details regarding the timing of the front
and the evolution/track of the low are still quite uncertain. Timing
for best rainfall chances is still between 12Z Sunday and 00Z
Tuesday. This system has the potential to result in some significant
rainfall amounts across central NC. Regardless, expect some
moderation in temperatures from Sunday to Monday and increasing
moisture and cloud cover as return flow off the Atlantic and
southerly flow from the Gulf ahead of the front advect warm, moist
air into the region. Given the uncertainty and dependence on the
timing and strength of the system, will not get into specifics
regarding temperatures at this time.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
As of 210 PM Wednesday...

The primary aviation challenge today is timing the risk of storms.
It appears likely that the main threat of storms will be 20z-23z at
INT/GSO/RDU/RWI and 22z-01z at FAY. Any storms will be capable of
producing hail and strong wind gusts, however coverage is likely to
be scattered enough to reduce confidence that any storm will impact
particular terminals. Brief sub-VFR conditions are possible in/near
any storms with typical lightning and erratic/gusty winds, but
otherwise, VFR conditions are expected through at least 06z. There
is a risk of patchy fog across the S and E late tonight, although
there may be enough leftover cloudiness to limit radiational cooling
despite patches of wet ground and light winds. Will include only at
RWI for now, as this area may see the greatest storm coverage today.
Another band of showers and storms will cross central NC late
tonight through Thu morning, and an hour or two of MVFR cigs/vsbys
are possible at all sites during that time. VFR conditions will
return toward the end of the TAF valid period, but surface winds
will increase by mid-late morning from the WNW at sustained speeds
of 15-20 kts and gusts to 25-30 kts, which could generate mechanical
turbulence and present difficulties in aircraft handling,
particularly smaller aircraft.

Looking beyond 18z Thu, the strong and gusty winds will continue to
present handling difficulties through Thu afternoon. Otherwise, VFR
conditions will largely hold from late Thu through early Sun as high
pressure builds in and passes overhead. A storm system will approach
from the SW from midday Sun through Sun night, with improvement
expected Mon as the system exits to our E. -GIH

&&

.FIRE WEATHER...
Strong gusty winds from the W and NW are expected near and behind a
cold front that will cross central NC Thursday. These winds,
sustained at 15-20 mph with possible gusts to 25-35 mph, will occur
in conjunction with falling relative humidities, likely bottoming
out in the 25-32% range Thu afternoon as drier post-front air
spreads into the area. The combination of strong winds and low RH
will bring about concerns for adverse fire behavior, particularly in
areas that don't see much rainfall either today or early Thu. Will
coordinate with forestry officials early Thu to address these
concerns. -GIH

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Hartfield
NEAR TERM...Hartfield
SHORT TERM...Hartfield
LONG TERM...KC
AVIATION...Hartfield
FIRE WEATHER...Hartfield
Hazardous weather outlook, Apr 8, 3:46 PM EDT, 3 hours 35 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Raleigh NC
346 PM EDT Wed Apr 8 2020

NCZ007>011-021>028-038>043-073>078-083>086-088-089-091000-
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake-
Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson-
Richmond-Scotland-Hoke-Cumberland-Sampson-
346 PM EDT Wed Apr 8 2020

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This afternoon and tonight.

Scattered strong to severe thunderstorms are possible late this
afternoon through this evening, mainly between 4 pm and 10 pm,
across all of central North Carolina. The strongest storms will be
capable of producing large hail the size of half dollars, along with
damaging wind gusts over 60 mph.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Strong thunderstorms are possible Thursday morning ahead of a cold
front. The main threat will be between 5 am and 11 am. Wind gusts
over 40 mph and small hail may occur with these storms.

From late Thursday morning through the afternoon, as the cold front
crosses the state, strong winds from the northwest will periodically
gust to 25 to 35 mph, potentially knocking down some tree branches.
These winds combined with falling relative humidity may also result
in increased fire danger during the afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed through this evening.

GIH

In the hours before

Local storm report, Apr 8, 6:53 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
653 PM EDT WED APR 8 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0647 PM     HAIL             2 E WAKE FOREST         35.97N 78.48W
04/08/2020  U0.50 INCH       WAKE               NC   PUBLIC

            REPORT FROM MPING: HALF-INCH (0.50 IN.).

&&

JD
Local storm report, Apr 8, 6:58 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
658 PM EDT WED APR 8 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     TSTM WND GST     3 NE YOUNGSVILLE        36.05N 78.44W
04/08/2020  M53 MPH          FRANKLIN           NC   TRAINED SPOTTER

            53 MPH WIND GUST RECORDED BY A DAVID PRO2
            WEATHER STATION.

&&

JD
Local storm report, Apr 8, 7:01 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
701 PM EDT WED APR 8 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0653 PM     HAIL             1 E ROLESVILLE          35.93N 78.43W
04/08/2020  U0.75 INCH       WAKE               NC   PUBLIC

            REPORT FROM MPING: DIME (0.75 IN.).

&&

JD
Special weather statement, Apr 8, 7:01 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Raleigh NC
701 PM EDT Wed Apr 8 2020

NCZ039-074-075-082330-
Randolph NC-Moore NC-Montgomery NC-
701 PM EDT Wed Apr 8 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MOORE...
NORTHEASTERN MONTGOMERY AND SOUTHERN RANDOLPH COUNTIES UNTIL 730 PM
EDT...

At 700 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Seagrove, or 11 miles southwest of North Carolina Zoo,
moving southeast at 30 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Heavy rain and deadly cloud to ground lightning will also be
possible with this storm.

Locations impacted include...
Biscoe, Seagrove, Robbins, Star, Eagle Springs and Steeds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3562 7995 3553 7955 3551 7956 3552 7951
      3528 7964 3549 8003
TIME...MOT...LOC 2300Z 293DEG 25KT 3553 7992

77
Local storm report, Apr 8, 7:03 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
703 PM EDT WED APR 8 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0654 PM     TSTM WND GST     1 NNE ALAMANCE          36.05N 79.48W
04/08/2020  M58 MPH          ALAMANCE           NC   ASOS

            50 KNOT WIND GUST MEASURED BY THE ASOS AT
            THE BURLINGTON-ALAMANCE REGIONAL AIRPORT.

&&

JD
Local storm report, Apr 8, 7:19 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
719 PM EDT WED APR 8 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 PM     HAIL             CASTALIA                36.08N 78.05W
04/08/2020  U0.75 INCH       NASH               NC   PUBLIC

            REPORT FROM MPING: DIME (0.75 IN.).

&&

JD

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 8:24 AM EDTSpecial Weather StatementRAHAlamance, Chatham, Durham, Edgecombe, Franklin, Granville and 8 more51 min
Apr 8, 5:03 PM EDTSpecial Weather StatementRAHPerson, Vance57 min
Apr 8, 5:36 PM EDTSevere Thunderstorm WarningRAHGranville, Person, Vance39 min
Apr 8, 6:05 PM EDTSevere Thunderstorm WarningRAHDurham, Franklin, Granville, Vance, Wake, Warren40 min
Apr 8, 6:39 PM EDTSevere Thunderstorm WarningRAHAlamance, Durham, Granville, Guilford, Orange, Person51 min
Apr 8, 6:40 PM EDTSpecial Weather StatementRAHLee50 min
Apr 8, 6:42 PM EDTSevere Thunderstorm WarningRAHFranklin, Johnston, Nash, Wake, Wilson48 min
Apr 8, 7:01 PM EDTSpecial Weather StatementRAHMontgomery29 min
Apr 8, 7:03 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Durham, Franklin, Granville, Orange and 2 more42 min
Apr 8, 7:08 PM EDTSevere Thunderstorm WarningRAHChatham, Harnett, Lee, Montgomery, Moore, Randolph67 min
Apr 8, 7:48 PM EDTSpecial Weather StatementRAHFranklin, Nash, Wake27 min
Apr 8, 7:50 PM EDTSpecial Weather StatementRAHMontgomery, Richmond, Stanly40 min
Apr 8, 7:53 PM EDTSevere Thunderstorm WarningRAHChatham, Harnett, Johnston, Lee, Wake67 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.